Man failed the kidney, because he took too much of a food Supplement

Vitamin D is important for bones, muscles and immune system. An Overdose can however, bring severe side effects. This was now the case of a 54-year-old canadian. He had taken over many months, high-dose Vitamin D supplements.

Just back from a Trip to Southeast Asia to return, in the case of a 54-year-old canadian, exceptionally high creatinine levels in the blood. His doctor diagnosed a kidney failure, because the creatinine level indicates how functional the kidney of a patient. The reason for the high values, however, remained for the moment unclear.

High doses of Vitamin D prescribed

In his holiday in South East Asia, the canadian extensive sun had enjoyed baths – six to eight hours a day over two weeks. The in-house doctor, 54-Year-old first assumed that a strong loss of fluid could be the cause for the kidney problems.

However, the creatinine values were not improved on for weeks – on the contrary. The man came in a special clinic. There, the Doctors found that the blood of the patients contained too much calcium. As she surveyed the 54-Year-old then, more specifically, he explained that he had been prescribed for a naturopath visits, the him high doses of Vitamin D.

Ignorant of the man took the prescribed means of still another preparation, the Vitamin D contained. Every day he came to 8000 up to 12000 IU (International unit) and that was more than two and a half years, although from the doctors ‘ side, never a lack of Vitamin D in him, observed.

The Patient maintained a chronic kidney disease

The Doctors published their case recently in the Canadian Medical Association Journal (CMAJ). In it they write that the Canadians of the herbalists had not been about the risks of Overdose with Vitamin D-informed.

Such an Overdose of Vitamin D preparations is the doctors rarely. Especially in the Winter, taking Vitamin D supplements can be advisable. Because Vitamin D has important functions in the body, especially for bones, muscles and immune system.

A deficiency can lead to a greater susceptibility to infection and is suspected to promote other diseases. The Vitamin the body produces when the skin is exposed to sun light. Only to a small extent it is also contained in foods such as herring, salmon or sardines.

By diet or sun-bathing can usually be included to a lot of Vitamin D. This is only in conjunction with additional preparations possible.

Symptoms of an Overdose

Patients should speak with their doctor about a planned intake of Vitamin D. Over a longer period of time, you should not take usually more than 1000 IU daily, rates of the Doctors in the CMAJ – also, if an Overdose occurs rarely.

The symptoms of a Vitamin D Overdose can be Doctors, according to human-to-human very different. You can affect the Central nervous system and, for example, in inertia or confusion comment. Also Nausea, vomiting, hypertension, cardiac arrhythmias, or increased urine excretion are possible signs. Even renal failure, as in the case of a 54-Year-old canadian is possible.

Even after the had been taken off the 54-Year-old Vitamin Supplement, the Calcium level in his blood for weeks. Only about a year after the diagnosis, he fell back to a normal Level. Nevertheless, the Patient maintained a chronic kidney disease.